Forum

fingolimod - hair loss side effect?

Hi there

My dr has recommended I switch from Avonex to Fingolimod.

I’ve read a lot of posts here and they all seem pretty positive. Vainly, my main concern is that hair loss is listed as a side effect - does anyone know how common it is? or has anyone experienced it??

Thanks

Anna

Hi Anna

I can understand your concern, nobody wants the prospect of going bald.

I’ve been on fingolimod for 2 years now (wow, that’s gone quickly!). I have very thick, curly hair and my son is constantly moaning about the fact that I moult like a cat. However, I’m not sure it’s any worse than it always was. It certainly seems as thick as ever. In fact I haven’t had any side effects at all.

There is a Facebook page called ‘UK Fingolimod users (Gilenya)’. I have seen posts by members on there who have experienced hair loss and I think some of them have had good results with Biotin. If you’re on Facebook, try asking the same question there. I guarantee you’ll get lots of replies and lots of support with the switch to fingolimod.

Good luck

Tracey x

Thanks. x

hi anna

i’ve been on gilenya since april and also have thick curly hair. i’ve not noticed any particular problems with this side effect. its not vain to want to retain hair, and i’ve been told is especially hard for a woman to suffer hair loss.

if you’ve not noticed hair loss, then don’t worry; if you have then speak to your ms nurse or gp. this poxy condition is hard enough to manage without the added indignity of horrible side effects, so don’t feel bad for feeling bad.

one more thing- i’ve been told that worrying about hairloss is futile as it exacerbates the feeling that you’re losing hair when in fact it doesn’t necessarily mean you are, or at least not to the extent that you may think

take care, fluffyollie xx